We don’t post enough when things gets better, so here is a #tbt to a year ago, when my face first started getting round from all the steroids.. it only got worse from there for the next 4-5 months. My cheeks were so swollen I wouldn’t even smile not to make it look rounder. It even made my nose look smaller! I wore my glasses everyday to try and balance out the roundness.. so glad to be off most of those meds and recognize myself in the mirror again! I thought it would never go back to normal
Drew Davis Thanks for posting this I’m tapering off steroids after being on a high dose for 3-4 months . I’m hoping my moon face goes away soon 😬 pic on the left a week before I started, pic on right last week 😫 I don’t even recognize myself
Melissa Monteiro People used to tell me you’re beautiful either way and I never believe it, but I see your before and after and that was my 1st thought: beautiful in both!
Drew Davis Melissa Monteiro awww that’s so sweet of you! We are harder on ourselves I think!
Drew Davis How long did it take for the symptoms to go away?
Melissa Monteiro And I know it doesn’t matter what everyone says there’s no worse feeling than not recognizing yourself. I literally used to cry every day. This was my original before and with moonface post I posted here back in April or so. I was so distraught. I’m still not 100% back to te before because I ended up gaining 47lbs in 10 months, but I’m now down 20lbs and I know the person in the mirror, so I know I’m getting back to normal me again 🙂 Hang in there!
Drew Davis Melissa Monteiro oh my goodness . I cry like everyday too! I gained 30 in 4 months . I honestly think the steroids are worse then the disease!
Melissa Monteiro They are and don’t be fooled either, the antihistamines are just as much to blame for Weight gain too
Drew Davis Melissa Monteiro really? I stopped antihistamines like a month ago. I’m trying to go for a holistic approach and less western medicine. I really appreciate your post gives me hope
Melissa Monteiro Drew Davis I’m glad. That’s why I posted, because I almost “gave up” back in April thinking there would be no better days. Shortly after I met my amazing doctor and now I’m here and I can smile again and do the things I enjoyed like running! So if it helps one person make it thru it, that makes me happy!
Rebekah Rowan I’m on 2mg can’t get off the last 2 mg been on steroids 12 months 2 1^2 stone heavier I just want off em hoe did u get off yours c
Brandi Louder just started to taper off steroids, I hope my face and body goes back to normal
Melissa Monteiro It will! It might take a little time but it will!
Lori Hitchcock Having my fourth round of Xolair on Jan 3. Each month so far has allowed me to reduce my Prednisone by half. Very hopeful that January injections will mean I can come off Prednisone altogether Can’t wait to see MY face looking back at me in the mirror again.
Melissa Monteiro Good luck! I’m glad it’s working well for you!
Janice McClurg You are all beautiful to me!
Melissa Monteiro Awe you’re so sweet!
Lisa Costantini Zuli I feel the same way. I’ve been on xolair and off all meds for 6 months. I lost 15 lbs during this time and feel like myself again. Feels so great to be off daily meds.
Melissa Monteiro I’m so happy for you! It really makes you feel like a new human to not have to take 12-16 pills a day and feel lousy all the time
Richele ‘Thorson’ Butler I just got cleared to taper off ALL of my meds. I haven’t had any hives, angioedema or breathing issues since I got an IUD placed about 2 months ago (we did determine naughty prostaglandins were my trigger and all of this started after muy last IUD was removed and not replaced) I am so excited to be rid of all of the side effects!!!!! But honestly, I never imagined I might get my face back. This gives me hope. Thank you! I also gained gulp 50 pounds since February from all of these meds. I am looking forward to bring more mobile and having what I eat make a difference in my appearance again!
Melissa Monteiro I’m so happy they figured yours out! You’ll get there. I’m finally making some noticeable progress on weight now that I can run again!